Alert archive / North Dakota / Wind Advisories in 2022

Wind Advisory 7, NWS Bismarck, ND

January 26, 202232 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jan 26, 2022, 2:11 AM MST for 32 counties in North Dakota. It took effect at Jan 26, 2022, 10:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2022, 2:11 AM MST (09:11 UTC)
In effect from
Jan 26, 2022, 10:00 AM MST
Expired
Jan 26, 2022, 9:00 PM MST
In force
11 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

985 
WWUS73 KBIS 260911
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
311 AM CST Wed Jan 26 2022

NDZ017-018-031>033-040-041-043-044-261715-
/O.NEW.KBIS.WI.Y.0007.220126T1700Z-220127T0000Z/
McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-
Adams-
Including the cities of Watford City, Halliday, Bowman,
Hettinger, Medora, Marmarth, Killdeer, Mott, Dickinson, Beach,
and New England
311 AM CST Wed Jan 26 2022 /211 AM MST Wed Jan 26 2022/

...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING 
TO 6 PM CST /5 PM MST/ THIS EVENING...

* WHAT...West winds to around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...West central and southwest North Dakota.

* WHEN...From 11 AM CST /10 AM MST/ this morning to 6 PM CST /5 PM 
  MST/ this evening.

* IMPACTS...Things left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Wind this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
7 follow-up statements
251 
WWUS73 KBIS 261236
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
636 AM CST Wed Jan 26 2022

NDZ017-018-031>033-040-041-043-044-262045-
/O.CON.KBIS.WI.Y.0007.220126T1700Z-220127T0000Z/
McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-
Adams-
Including the cities of Watford City, Halliday, Bowman,
Hettinger, Medora, Marmarth, Killdeer, Mott, Dickinson, Beach,
and New England
636 AM CST Wed Jan 26 2022 /536 AM MST Wed Jan 26 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS 
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

* WHAT...West winds to around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...West central and southwest North Dakota.

* WHEN...From 11 AM CST /10 AM MST/ this morning to 6 PM CST /5 PM 
  MST/ this evening.

* IMPACTS...Things left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Wind this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
620 
WWUS73 KBIS 261458
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
858 AM CST Wed Jan 26 2022

NDZ017-018-031>033-040-041-043-044-262300-
/O.CON.KBIS.WI.Y.0007.220126T1700Z-220127T0000Z/
McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-
Adams-
Including the cities of Watford City, Halliday, Bowman,
Hettinger, Medora, Marmarth, Killdeer, Mott, Dickinson, Beach,
and New England
858 AM CST Wed Jan 26 2022 /758 AM MST Wed Jan 26 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS 
EVENING...

* WHAT...West winds to around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...West central and southwest North Dakota.

* WHEN...Until 6 PM CST/5 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Gale
078 
WWUS73 KBIS 261829
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1229 PM CST Wed Jan 26 2022

NDZ017-018-031>033-040-041-043-044-270000-
/O.CON.KBIS.WI.Y.0007.000000T0000Z-220127T0000Z/
McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-
Adams-
Including the cities of Watford City, Halliday, Bowman,
Hettinger, Medora, Marmarth, Killdeer, Mott, Dickinson, Beach,
and New England
1229 PM CST Wed Jan 26 2022 /1129 AM MST Wed Jan 26 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS 
EVENING...

* WHAT...West winds to around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...West central and southwest North Dakota.

* WHEN...Until 6 PM CST/5 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Wind this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Gale
324 
WWUS73 KBIS 261911
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
111 PM CST Wed Jan 26 2022

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-270315-
/O.EXB.KBIS.WI.Y.0007.000000T0000Z-220127T0400Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
111 PM CST Wed Jan 26 2022 /1211 PM MST Wed Jan 26 2022/

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST/9 PM MST/ THIS EVENING...

* WHAT...Northwest winds to 30 mph with gusts up to 50 mph expected.

* WHERE...Central and portions of southeast North Dakota.

* WHEN...Until 10 PM CST/9 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ001-002-009-010-270000-
/O.EXA.KBIS.WI.Y.0007.000000T0000Z-220127T0000Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Parshall, Columbus, New Town, Portal,
Lignite, Stanley, Powers Lake, Crosby, Williston, and Bowbells
111 PM CST Wed Jan 26 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds to 30 mph with gusts up to 50 mph expected.

* WHERE...Northwest North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ017-018-031>033-040-041-043-044-270000-
/O.CON.KBIS.WI.Y.0007.000000T0000Z-220127T0000Z/
McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-
Adams-
Including the cities of Watford City, Halliday, Bowman,
Hettinger, Medora, Marmarth, Killdeer, Mott, Dickinson, Beach,
and New England
111 PM CST Wed Jan 26 2022 /1211 PM MST Wed Jan 26 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS 
EVENING...

* WHAT...Northwest winds to 30 mph with gusts up to 50 mph expected.

* WHERE...West central and southwest North Dakota.

* WHEN...Until 6 PM CST/5 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Gale
921 
WWUS73 KBIS 262046
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
246 PM CST Wed Jan 26 2022

NDZ001-002-009-010-270000-
/O.CON.KBIS.WI.Y.0007.000000T0000Z-220127T0000Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Parshall, Columbus, New Town, Portal,
Lignite, Stanley, Powers Lake, Crosby, Williston, and Bowbells
246 PM CST Wed Jan 26 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. 
  Higher gusts possible with snow showers.

* WHERE...Northwest North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-270400-
/O.CON.KBIS.WI.Y.0007.000000T0000Z-220127T0400Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
246 PM CST Wed Jan 26 2022 /146 PM MST Wed Jan 26 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST/9 PM MST/ THIS 
EVENING...

* WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. 
  Higher gusts possible with snow showers.

* WHERE...Central and portions of southeast North Dakota.

* WHEN...Until 10 PM CST/9 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

* ADDITIONAL DETAILS...Patchy blowing and drifting snow may reduce 
  visibilities at times, especially east.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ017-018-031>033-040-041-043-044-270000-
/O.CON.KBIS.WI.Y.0007.000000T0000Z-220127T0000Z/
McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-
Adams-
Including the cities of Watford City, Halliday, Bowman,
Hettinger, Medora, Marmarth, Killdeer, Mott, Dickinson, Beach,
and New England
246 PM CST Wed Jan 26 2022 /146 PM MST Wed Jan 26 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS 
EVENING...

* WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. 
  Higher gusts possible with snow showers.

* WHERE...West central and southwest North Dakota.

* WHEN...Until 6 PM CST/5 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Gale
762 
WWUS73 KBIS 262346
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
546 PM CST Wed Jan 26 2022

NDZ001-002-009-010-017-018-031>033-040-041-043-044-270100-
/O.EXP.KBIS.WI.Y.0007.000000T0000Z-220127T0000Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Watford City, Parshall, Columbus,
Halliday, Bowman, New Town, Hettinger, Medora, Marmarth,
Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake,
Crosby, Williston, Beach, Mott, Bowbells, and New England
546 PM CST Wed Jan 26 2022 /446 PM MST Wed Jan 26 2022/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST/5 PM MST/ THIS EVENING...

Gusty northwest winds will continue to decrease over the next few 
hours across western North Dakota, therefore the wind advisory will 
be allowed to expire.

$$

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-270400-
/O.CON.KBIS.WI.Y.0007.000000T0000Z-220127T0400Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
546 PM CST Wed Jan 26 2022 /446 PM MST Wed Jan 26 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST/9 PM MST/ THIS 
EVENING...

* WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. 
  Higher gusts possible with snow showers.

* WHERE...Central and portions of southeast North Dakota.

* WHEN...Until 10 PM CST/9 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Heinert
154 
WWUS73 KBIS 270355
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
955 PM CST Wed Jan 26 2022

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-270500-
/O.EXP.KBIS.WI.Y.0007.000000T0000Z-220127T0400Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Fessenden, Wilton, Lamoure,
Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot,
Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen,
Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey,
Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva,
Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates,
Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg,
Washburn, Turtle Lake, and Bottineau
955 PM CST Wed Jan 26 2022 /855 PM MST Wed Jan 26 2022/

...WIND ADVISORY WILL EXPIRE AT 10 PM CST/9 PM MST/ THIS EVENING...

Gusty northwest winds will continue to decrease over the next few 
hours across central North Dakota, therefore the wind advisory will 
be allowed to expire.

$$

Heinert

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 25, 10:43 PM MST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 25, 10:43 PM MST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1143 PM CST Tue Jan 25 2022

.UPDATE...
Issued at 1140 PM CST Tue Jan 25 2022

Minor adjustments to sky cover based on latest satellite imagery,
otherwise no changes to the going forecast. Updated text products
will be transmitted shortly.

UPDATE Issued at 954 PM CST Tue Jan 25 2022

No changes to the forecast with this product issuance.

UPDATE Issued at 545 PM CST Tue Jan 25 2022

The forecast for tonight remains on track. Increasing mid to
upper level clouds tonight, with winds increasing and temperatures
rising after midnight. See below for further details.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 253 PM CST Tue Jan 25 2022

Arctic high pressure sits over the eastern half of the Northern
Plains this afternoon, keeping temperatures cold but allowing
plentiful sunshine. Wind chill values remain in the 25 to 35 below
range across the eastern half of North Dakota, where a Wind Chill
Advisory is in effect through early Wednesday morning. A warm front
will begin to enter the state later this evening, scouring out the
Arctic air and causing temperatures to rise overnight. It will also
become breezy overnight in response to deepening low pressure over
Manitoba, especially along higher terrain.

Temperatures will continue to warm on Wednesday. The westerly
component to the low level wind field favors temperatures exceeding
guidance, even when taking into account snowpack. Areas along and to
the south and west of the Missouri River have either little to no
snow or a coating of ice on top from freezing rain within the past
several days. The 75 percentile of NBM guidance was utilized for
high temperatures on Wednesday for these areas (and also the
greater Minot area due to an enhanced downslope effect). Expect
widespread highs in the 30s, with 40s possible in parts of
southwest and south central North Dakota.

A mid level shortwave and attendant cold front will begin to sag
down from Canada Wednesday afternoon, reaching the South Dakota
border by late evening. The air mass trailing the front is not of
Arctic origins, and will only cool temperatures slightly. Sufficient
lift and moisture in the presence of steep low level lapse rates
trailing the front will likely generate widely scattered snow
showers beginning in the north Wednesday afternoon, continuing
through the night and ending from north to south Thursday morning
with the departure of cyclonic vorticity aloft.

Strong winds may become a concern on Wednesday. While pressure rises
and cold air advection are not impressive, a well mixed boundary
layer with 850 mb wind speeds approaching 50 kts could prove to be
an issue. The probability of winds that strong making it to the
surface is not that high, but is also not zero. Because BL mixing
will likely be stronger than model soundings suggest, a reasonable
high-end approach was taken with forecast winds, which brings
sustained speeds and gusts near advisory criteria. The arrival of the
cold front, and potential snow showers, could provide a brief
enhancement to surface gusts.

While areas east of Highway 83 have not seen a recent fresh
snowfall, the snowpack there is deeper and has not been subject to
freezing rain and temperatures as warm as farther west. It is likely
that the strong winds will create at least patchy blowing and
drifting snow, but widespread significant blowing snow seems rather
unlikely as temperatures warm through the day. The main impact from
blowing and drifting snow might actually be icy roads instead of
reduced visibility.

.LONG TERM...(Thursday through Tuesday)
Issued at 253 PM CST Tue Jan 25 2022

An active northwest flow pattern is favored over the Northern Plains
through the end of the week. Broad longwave ridging over the Rockies
will help direct bitterly cold Arctic air into eastern Canada,
keeping temperatures near to above normal. Despite deterministic
guidance showing the flow being active, any disturbances appear weak
and are generating little to no QPF. A dry forecast will be
maintained for now, as precipitation predictability under this
pattern usually doesn't increase until forecast time ranges covered
by CAMs. Long range ensembles show a stronger signal for below
normal temperatures by the middle of next week, along with
increasing QPF probabilities.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1140 PM CST Tue Jan 25 2022

VFR conditions are expected through the majority of the forecast
period. Strong low level wind shear will continue through
Wednesday morning at all terminals across western and central
North Dakota. South-southwesterly surface winds will increase to
10-20 kts overnight and begin turning more westerly by Wednesday
afternoon. MVFR ceilings and scattered snow showers will develop
south into northern North Dakota after 20Z Wed afternoon, then
will spread south across the rest of the state Wednesday night.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 6 AM CST Wednesday for NDZ004-005-012-
013-022-023-025-035>037-047-048-050-051.

&&

UPDATE...TWH
SHORT TERM...Hollan
LONG TERM...Hollan
AVIATION...NH
Hazardous weather outlook, Jan 25, 10:47 PM MST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1147 PM CST Tue Jan 25 2022

NDZ004-005-012-013-022-023-025-035>037-047-048-050-051-270600-
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh-
Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey-
1147 PM CST Tue Jan 25 2022

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Tonight

A Wind Chill Advisory is in effect through early Wednesday
morning. See weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Patchy blowing and drifting snow Wednesday and Wednesday night
could make travel difficult at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ001>003-009>011-017>021-031>034-040>046-270600-
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
1147 PM CST Tue Jan 25 2022 /1047 PM MST Tue Jan 25 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in North Dakota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.